MAUDE Adverse Event Report: DEPUY MITEK LLC US 4 MM BARREL TORNADO BUR PLUS; ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE

DEPUY MITEK LLC US 4 MM BARREL TORNADO BUR PLUS; ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Model Number 283489
Medical Device Problem Codes Infusion or Flow Problem (2964); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional narrative: udi: (b)(4).Initial reporter occupation: reporter is a j&j employee.Device manufacture date: the device manufacture date is currently unavailable.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported by the affiliate in belgium that during a shoulder arthroscopy procedure on (b)(6) 2023, it was observed that the 4 mm barrel tornado bur plus device was blocked.Another like device was used to complete the procedure with a delay of 15 minutes.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: h4: the device manufacture date was reported as unknown on the initial report; and has been updated accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narative: investigation summary
=
> the product was returned to mitek for evaluation.Mitek then conducted visual inspection of device received.Visual inspection revealed that it was not possible to move the inner from the outer, it was jammed.Based on the condition, the functional test cannot be performed.A manufacturing record evaluation was performed for the finished device m2203010, and no non-conformances were identified.Based on the results, this complaint can be confirmed.The shaver use in the procedure was not returned; also, there were no details provided of the procedure and the speed used.There are controls in place where the shaver blade assembly, sleeve placement, the inner greaser and the shaver blade tray seal are checked, this test guaranties that the inner and outer have been properly assembled and is functional; this information correspond to a process control, and it is the appropriate document to use to guarantee that this issue can¿t have happened during manufacturing process.One possible root cause for the reported condition could be the excessive side loading during the use which caused wear and degradation inside the blade.Other than above mentioned possibility, we cannot discern any definite root cause at this point of time.As per ifu, excessive side loading may result in blade wear and degradation, as well as clogging and/or seizing.Adequate suction is recommended to minimize clogging, reduce build-up of excised material in the joint, and reduce wear and degradation of the device.Or optimal soft tissue resection, run blade in oscillation mode.For bone cutting, run in forward or reverse.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
4 MM BARREL TORNADO BUR PLUS
Common Device Name
ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16311840
Report Number1221934-2023-00653
Device Sequence Number12308310
Product Code HRX
UDI-Device Identifier10886705022052
UDI-Public10886705022052
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K041824
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number283489
Device Catalogue Number283489
Device Lot NumberM2203010
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer03/17/2023
03/29/2023
04/09/2023
Initial Report FDA Received Date02/07/2023
Supplement Report FDA Received Date03/20/2023
03/30/2023
04/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown